Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2016, 6:32 PM MDT for Adams County, North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2016, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 9, 2016, 7:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, ND
The radar
The Bismarck radar (KBIS), 177 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:45 PM MDT | HAIL 1 | 4 Sw Bucyrus, ND | HAIL COVERED THE GROUND TO A DEPTH OF 1 TO 1.5 INCHES... WINDS TO 50 MPH... AND 0.45 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
078
WUUS53 KBIS 100032
SVRBIS
NDC001-100130-
/O.NEW.KBIS.SV.W.0019.160610T0032Z-160610T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM MDT THU JUN 9 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
* UNTIL 730 PM MDT
* AT 631 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
REEDER...OR 13 MILES WEST OF HETTINGER...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
REEDER AROUND 640 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4598 10300 4598 10299 4609 10300 4627 10273
4625 10251 4608 10245 4594 10280 4594 10296
TIME...MOT...LOC 0031Z 231DEG 23KT 4602 10291
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO5 follow-up statements
506
WWUS53 KBIS 100042
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM MDT THU JUN 9 2016
NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
642 PM MDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN ADAMS COUNTY...
AT 642 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF REEDER...OR 10 MILES NORTHWEST OF HETTINGER...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN ADAMS COUNTY...INCLUDING THE FOLLOWING LOCATIONS: BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4600 10290 4607 10294 4627 10273 4625 10251
4608 10245 4596 10283
TIME...MOT...LOC 0042Z 231DEG 23KT 4607 10283
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO578
WWUS53 KBIS 100047
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM MDT THU JUN 9 2016
NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
647 PM MDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN ADAMS COUNTY...
AT 647 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
REEDER...OR 9 MILES NORTHWEST OF HETTINGER...MOVING NORTHEAST AT 25
MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4610 10288 4627 10273 4625 10251 4608 10245
4598 10277
TIME...MOT...LOC 0047Z 231DEG 23KT 4609 10280
HAIL...2.00IN
WIND...60MPH
$$
SIMOSKO863
WWUS53 KBIS 100101
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM MDT THU JUN 9 2016
NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
701 PM MDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL ADAMS COUNTY...
AT 701 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
HETTINGER...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4616 10277 4627 10273 4625 10251 4608 10245
4602 10265
TIME...MOT...LOC 0101Z 231DEG 23KT 4615 10270
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO399
WWUS53 KBIS 100118
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
718 PM MDT THU JUN 9 2016
NDC001-100130-
/O.CON.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
718 PM MDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL ADAMS COUNTY...
AT 718 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
REGENT...OR 15 MILES NORTH OF HETTINGER...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4621 10265 4625 10251 4608 10245 4605 10255
TIME...MOT...LOC 0118Z 231DEG 23KT 4622 10257
HAIL...1.00IN
WIND...60MPH
$$
SIMOSKO033
WWUS53 KBIS 100128 RRA
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
728 PM MDT THU JUN 9 2016
NDC001-100137-
/O.EXP.KBIS.SV.W.0019.000000T0000Z-160610T0130Z/
ADAMS ND-
728 PM MDT THU JUN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY WILL
EXPIRE AT 730 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FOR
SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4621 10265 4625 10251 4608 10245 4605 10255
TIME...MOT...LOC 0125Z 231DEG 23KT 4622 10257
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:04 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 9, 5:04 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 604 PM CDT THU JUN 9 2016 .UPDATE... Issued at 604 PM CDT Thu Jun 9 2016 Only minor changes were made to the forecast with this update. We did spread the chance of thunderstorms eastward a bit more quickly than earlier advertised given radar trends. The severe storms that moved out of northwest and into north central ND are still within an axis of MLCAPE of 2000+ J/kg given surface temperatures in the 90s and dewpoints in the lower 60s F in their inflow region. Very recent radar trends have shown a decreasing trend to those storms, though, which is likely because they are outpacing the stronger deep-layer shear that exists further west. That may marginalize the severe threat with the batch of storms northwest of Minot as of 23 UTC. Meanwhile, convection in southwest ND is high-based in an environment characterized by 40+ F temperature-dewpoint spreads and weak shear as of late afternoon, so we only expect a gusty wind threat with that activity for the next few hours. We are watching storms in MT closely (including one particularly long-lived supercell approaching Jordan as as of 23 UTC). Simple extrapolation of that activity brings it to the ND border by mid evening. If it reaches ND before the boundary layer is able to cool sufficiently for increasing capping to take hold, then there could be a more organized severe threat, particularly over west central and northwest ND. && .SHORT TERM...(This evening through Friday) Issued at 205 PM CDT Thu Jun 9 2016 The expectation of severe thunderstorms west through north central this evening and tonight highlights the short term period. Latest water vapor imagery shows an upper low circulating just off of Vancouver Island with a downstream southwest flow into North Dakota. Shortwaves peeling off from the main low and through the northern Rockies continue to produce thunderstorms in central Montana. The upper level low will meander and head into Washington state Friday before ejecting northeast through southern Canada over the weekend. This slow movement and trajectory keeps western and central ND in a favored area for periodic thunderstorms. The next shortwave to affect western and central ND is seen over western Montana into central Idaho. An associated surface cold front will advance from southern and eastern Montana into North Dakota tonight. Nsharp soundings continue to show high based thunderstorms around 8kft to 10kft west and north central with the primary threat of damaging winds. Dewpoints have been dropping across the west as mixing aloft with drier air ensues. Beach for example went from a 61f dewpoint to 48f dewpoint. Mixed layer cape should be decreasing as a result. Dcape values of around 1500 j/kg across the west late this afternoon and evening indicative of strong downdraft/damaging wind potential. Lcl heights will likely be a bit lower across north central ND as Minot sounding shows dewpoints in the lower 60s holding on through the evening. May see cloud bases around 5kft with an increased depth in cape values. The combination of surface-1km shear of around 25kt, sfc-1km and sfc-3km relative helicity of 189 and 223 meters squared/second squared may provide a brief window of tornado opportunity. The latest HRRR composite reflectivity shows the strongest cells moving across north central between 03z-06z which is coincident with the forecast sounding parameters mentioned above. Thus, damaging winds, large hail, and a possible tornado will be monitored north central early tonight. Convection will taper off from west to east after midnight. .LONG TERM...(Friday night through Thursday) Issued at 205 PM CDT Thu Jun 9 2016 Brief transitory ridging occurs Friday after the passage of Thursday nights shortwave. Thus dry during the daylight hours Friday. Another round of thunderstorms expected Friday night into Saturday, with a second shortwave following for Saturday evening/night. It appears that on Sunday, thunderstorms should be confined from the Turtle Mountains south into the James River Valley. Severe thunderstorms possible with each round, but severe weather is more favored Saturday evening/night along and ahead of a well defined warm front draped over most of western and central North Dakota. SPC maintains a large slight risk area. Continued southwest flow through the middle of next week with signs of another building ridge across central ND which may gradually decrease chances for precipitation later in the week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 604 PM CDT Thu Jun 9 2016 Thunderstorms initially over western and north central ND as of 23 UTC will slowly move eastward this evening, while additional cells move out of MT and into western ND by mid to late evening. Showers and thunderstorms will then move across western and central ND in the 03 to 09 UTC time range. Local MVFR and IFR conditions and gusty winds are expected with thunderstorms, and some could be severe with large hail and damaging winds. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...CJS SHORT TERM...KS LONG TERM...KS AVIATION...CJS
Hazardous weather outlook, Jun 9, 5:16 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 616 PM CDT THU JUN 9 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-102330- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 616 PM CDT THU JUN 9 2016 /516 PM MDT THU JUN 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA THROUGH THE EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO PROGRESS EAST THROUGH THE NIGHT ACROSS CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT FOR ALL BUT THE FAR SOUTH...AND FROM THE TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER VALLEY. SATURDAY AND SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS COULD BE SEVERE. CHANCES FOR THUNDERSTORMS CONTINUE OVER VARIOUS PARTS OF THE AREA FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 1-800-247-0212...OR POST IT ON OUR FACEBOOK AND TWITTER PAGES. KS/CJS
In the hours before
Local storm report, Jun 9, 4:13 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG CROSBY 48.91N 103.30W
06/09/2016 DIVIDE ND EMERGENCY MNGR
REPORTS OF TREE BRANCHES AND SMALL TREES DOWN. VINYL
SIDING ALSO REMOVED FROM THE WEST SIDE OF HOMES.
MULTIPLE REPORTS OF WINDOWS BROKEN FROM HAIL AND WIND.
&&
CORRECTED REMARKS
MMATHEWSLocal storm report, Jun 9, 4:32 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
532 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL BOWBELLS 48.80N 102.25W
06/09/2016 M0.88 INCH BURKE ND EMERGENCY MNGR
45 MPH WINDS WITH THE STORM
&&
MMATHEWSLocal storm report, Jun 9, 4:46 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 25 W SHERWOOD 48.96N 102.18W
06/09/2016 M0.88 INCH BURKE ND STORM CHASER
45 MPH WIND GUSTS
&&
MMATHEWSLocal storm report, Jun 9, 4:52 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 15 W SHERWOOD 48.96N 101.96W
06/09/2016 M0.88 INCH RENVILLE ND STORM CHASER
45 MPH WIND GUSTS
&&
CORRECTED COUNTY/STATE...LOCATION
MMATHEWSSpecial weather statement, Jun 9, 5:43 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM MDT THU JUN 9 2016
NDZ033-040-041-100015-
STARK-HETTINGER-SLOPE-
543 PM MDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HETTINGER...
NORTHEASTERN SLOPE AND CENTRAL STARK COUNTIES UNTIL 615 PM MDT...
AT 543 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
NEW ENGLAND...OR 14 MILES SOUTH OF DICKINSON...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RICHARDTON...GLADSTONE...TAYLOR...SCHEFIELD...
DICKINSON REGIONAL AIRPORT AND LEFOR.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4666 10316 4701 10243 4701 10224 4681 10210
4651 10298
TIME...MOT...LOC 2343Z 238DEG 29KT 4668 10287
SIMOSKOSpecial weather statement, Jun 9, 6:22 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
622 PM MDT THU JUN 9 2016
NDZ043-044-100100-
ADAMS-BOWMAN-
622 PM MDT THU JUN 9 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BOWMAN
AND ADAMS COUNTIES UNTIL 700 PM MDT...
AT 621 PM MDT...STRONG THUNDERSTORMS WERE CLUSTERED 7 MILES SOUTH OF
REEDER...OR 13 MILES WEST OF HETTINGER...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HETTINGER...REEDER AND BUCYRUS.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4595 10306 4600 10314 4629 10273 4628 10250
4621 10250 4621 10212 4616 10204 4594 10276
TIME...MOT...LOC 0021Z 235DEG 29KT 4600 10292
SIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:22 PM MDT | Special Weather Statement | BIS | Adams | 38 min |
| Jun 9, 6:48 PM MDT | Special Weather Statement | BIS | Williams | 42 min |
| Jun 9, 6:52 PM MDT | Special Weather Statement | BIS | Rolette | 38 min |
| Jun 9, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 66 min |
| Jun 9, 7:13 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 47 min |
| Jun 9, 7:40 PM MDT | Tornado Warning | BIS | Williams | 35 min |
| Jun 9, 7:47 PM MDT | Special Weather Statement | BIS | Hettinger | 43 min |
| Jun 9, 7:56 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 64 min |
| Jun 9, 8:07 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward, Williams | 53 min |
| Jun 9, 8:08 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 31 min |
| Jun 9, 8:23 PM MDT | Tornado Warning | BIS | Mountrail | 22 min |
| Jun 9, 8:42 PM MDT | Special Weather Statement | BIS | Stark | 48 min |
| Jun 9, 8:49 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 56 min |
| Jun 9, 8:56 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 51 min |
| Jun 9, 8:57 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 48 min |
| Jun 9, 9:07 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 53 min |
| Jun 9, 9:22 PM MDT | Special Weather Statement | BIS | Stark | 38 min |
| Jun 9, 9:30 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie, Mercer | 46 min |
| Jun 9, 9:33 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 57 min |
| Jun 9, 9:49 PM MDT | Special Weather Statement | BIS | Billings, Golden Valley | 56 min |
| Jun 9, 9:56 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 49 min |
| Jun 9, 9:58 PM MDT | Special Weather Statement | BIS | Grant, Morton, Oliver, Sioux | 47 min |
| Jun 9, 10:19 PM MDT | Special Weather Statement | BIS | Dunn, McLean, Mercer | 56 min |
| Jun 9, 10:40 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 65 min |
| Jun 9, 10:48 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Mercer, Sheridan, Ward | 57 min |
| Jun 9, 10:56 PM MDT | Special Weather Statement | BIS | Dunn | 49 min |
| Jun 9, 11:40 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan, Wells | 65 min |
| Jun 9, 11:45 PM MDT | Special Weather Statement | BIS | Burleigh, Kidder | 45 min |
| Jun 10, 12:42 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 63 min |
| Jun 10, 12:46 AM MDT | Special Weather Statement | BIS | Emmons | 44 min |
| Jun 10, 1:18 AM MDT | Special Weather Statement | BIS | Logan, McIntosh, Stutsman | 57 min |
| Jun 10, 2:12 AM MDT | Special Weather Statement | BIS | Dickey, LaMoure, McIntosh | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.